Alert archive / Wisconsin / Wind Chill Advisories in 2018
Wind Chill Advisory 3, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Jan 12, 2018, 2:25 PM CST for 9 counties in Wisconsin. It took effect at Jan 12, 2018, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2018, 2:25 PM CST (20:25 UTC)
- In effect from
- Jan 12, 2018, 9:00 PM CST
- Expired
- Jan 13, 2018, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Oneida County, WI, Portage County, WI, Vilas County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 133 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -204 m²/s²
- 0-3 km storm-relative helicity
- -172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
027 WWUS43 KGRB 122025 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 225 PM CST Fri Jan 12 2018 ...BITTER COLD WIND CHILLS TONIGHT AND EARLY SATURDAY... .Light northwest winds combined with subzero temperatures will create wind chills of 20 to 30 below zero late this evening through early Saturday. WIZ005-010>012-018-019-030-035-036-130430- /O.NEW.KGRB.WC.Y.0003.180113T0300Z-180113T1500Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Marathon-Wood- Portage- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Merrill, Tomahawk, Antigo, Wausau, Marshfield, Wisconsin Rapids, Stevens Point, and Plover 225 PM CST Fri Jan 12 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills from 20 below zero to 25 below zero. * WHERE...Portions of central, north central and northeast Wisconsin. * WHEN...From 9 PM this evening to 9 AM CST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
2 follow-up statements
482 WWUS43 KGRB 130242 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 842 PM CST Fri Jan 12 2018 ...COLD TEMPERATURES AND LOW WIND CHILLS EXPECTED THROUGH EARLY SATURDAY... .Although winds will be relatively light (around 5 mph much of the time), when combined with the cold temperatures expected tonight, the result will be hazardous conditions for anyone outdoors without warm clothing. WIZ005-010>012-018-019-030-035-036-131030- /O.CON.KGRB.WC.Y.0003.180113T0300Z-180113T1500Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Marathon-Wood- Portage- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Merrill, Tomahawk, Antigo, Wausau, Marshfield, Wisconsin Rapids, Stevens Point, and Plover 842 PM CST Fri Jan 12 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Wind chills from 20 below zero to 30 below zero expected. The combination of cold air and wind will result in conditions in which exposed skin can suffer frostbite in as little as 30 minutes. * WHERE...Portions of central, north central and northeast Wisconsin. * WHEN...Until 9 AM Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Skowronski
717 WWUS43 KGRB 130926 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 326 AM CST Sat Jan 13 2018 ...COLD TEMPERATURES AND LOW WIND CHILLS EXPECTED THIS MORNING... .Northwest winds of 5 to 10 mph will combine with cold temperatures to produce wind chills of 20 to 30 below zero this morning. WIZ005-010>012-018-019-030-035-036-131500- /O.CON.KGRB.WC.Y.0003.000000T0000Z-180113T1500Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Marathon-Wood- Portage- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Merrill, Tomahawk, Antigo, Wausau, Marshfield, Wisconsin Rapids, Stevens Point, and Plover 326 AM CST Sat Jan 13 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 20 below zero to 30 below zero. * WHERE...Portions of central, north central and northeast Wisconsin. * WHEN...Until 9 AM CST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Kieckbusch
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 12, 11:35 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Jan 12, 11:35 AM CST, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1135 AM CST Fri Jan 12 2018 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Saturday Issued at 351 AM CST Fri Jan 12 2018 Have made some changes to the early part of the forecast, as clouds have proven to be more persistent than previously thought, and lake-effect snow showers off Lake Superior have been more widespread and have pushed farther south than expected. Still believe that a clearing trend will occur outside of the snowbelt this morning as strong subsidence and drying commences. This should also cause lake-effect snow showers to gradually become less numerous, and to remain closer to Lake Superior. Additional accumulations of 1-2 inches are possible in northwest Vilas county by this evening. High temperatures will be roughly 25 to 35 degrees colder than yesterday, with readings only in the single digits and teens. Scattered lake effect snow showers will affect Vilas county tonight, then taper off on Saturday morning. With mostly clear skies, temperatures will plummet to 10 to 15 below zero over much of north central and central WI tonight, with wind chills dropping to 20 to 30 below zero. A wind chill advisory will likely be needed, but will let the day shift make the final decision on that. Lows in eastern WI will be mainly in the 5 above to 5 below zero range, warmest near Lake Michigan. Highs on Saturday should only reach the single digits to lower teens. .LONG TERM...Saturday Night Through Thursday Issued at 351 AM CST Fri Jan 12 2018 Main story for this period will be the frigid weather for the weekend, snow chances Sunday afternoon into Monday night, the slight modification of the cold across eastern Wisconsin Monday into Tuesday, then a moderation in temperatures at the end of next week. For Saturday night, high pressure is expected to move from Iowa into Illinois by sunrise on Sunday morning. It appears there may be enough of a gradient to keep winds up around 5 mph, thus a wind chill advisory may be needed for portions of north- central and far northeast Wisconsin. Low temperatures will range from the single digits below zero near the Lake Michigan shoreline to near 20 below across portions of north-central Wisconsin. On Sunday, snow is expected to develop during the afternoon hours, mainly west of the Highway/Interstate 41 corridor. The snow will continue through much of Sunday night into Monday night where most locations could see 2 to 5 inches of snow. The forecast for Monday afternoon into Monday night becomes much more interesting as the models indicated a surface trough dropping southward across eastern Wisconsin Monday night. This feature will be focus for ongoing snow activity. The models continue to indicate a period where the low level winds may turn to the east/northeast. If this does occur, snowfall totals may need to be bumped up across the Fox Valley/lakeshore region Monday night. Will need to watch this scenario over the next few days. One benefit of the system Sunday into Monday night will allow for warmer overnight low temperatures due to cloud cover. Raised minimum temperatures up a few degrees for Sunday night and Monday night. The warmest readings will be found near the Lake Michigan shoreline. On Tuesday, will continue a small chance of snow showers across much of the region due to northerly flow off of Lake Superior. The chances of snow showers will continue across the far north Tuesday night into Wednesday morning. Otherwise, high pressure then builds into the region Tuesday night and Wednesday. Wednesday morning will probably be colder than Monday or Tuesday morning due to the lack of cloud cover and winds. A moderating trend is expected at the end of the week. High temperatures by Friday could warm back into the 20s, if not even some lower 30s. && .AVIATION...for 18Z TAF Issuance Issued at 1135 AM CST Fri Jan 12 2018 Lake effect clouds will continue to produce MVFR ceilings of 2000 to 3000 feet north of a Merrill to antigo to Iron Mountain line through late afternoon or early evening, along with snow showers north of Rhinelander. These clouds should gradually dissipate overnight. Mostly clear skies elsewhere this afternoon through Saturday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......Eckberg AVIATION.......RDM
Hazardous weather outlook, Jan 12, 1:28 PM CST, 57 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 128 PM CST Fri Jan 12 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 128 PM CST Fri Jan 12 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Very cold wind chills of 20 to 30 below zero are expected in north central and central Wisconsin late tonight into Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Bitter cold wind chills of 20 to 30 below zero will also occur over central and north central Wisconsin late Saturday night into Sunday morning. The next chance of widespread snow is forecast to occur Sunday afternoon into Monday night. A widespread 3 to 5 inches of accumulation appears possible, which will likely lead to hazardous travel at times. Locally higher amounts are possible across the Fox Valley and lakeshore, and also in the Lake Superior snowbelt region of northwest Vilas county. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-131930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 128 PM CST Fri Jan 12 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. RDM/MPC
Nearby
Wind Chill Advisories in Wisconsin, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.